Carbimazole-induced agranulocytosis: Does antineutrophil cytoplasmic antibody have a role?

G Yip, Elif Ekinci, S Lee, George Jerums, Mathis Grossmann

    Research output: Contribution to journalArticle

    Abstract

    Carbimazole is a drug that is widely used for hyperthyroid disorders, such as Graves' disease. Agranulocytosis is a rare idiosyncratic adverse reaction to the drug which is potentially fatal. This report describes a patient with a history of successfully treated pyoderma gangrenosum, who developed agranulocytosis 3 weeks after commencement of carbimazole for Graves' disease. It may give credence to the theory that implicates antineutrophil cytoplasmic antibodies in the pathogenesis of agranulocytosis induced by antithyroid drugs.
    Original languageEnglish
    Pages (from-to)300-303
    Number of pages4
    JournalInternal Medicine Journal
    Volume40
    Issue number4
    DOIs
    Publication statusPublished - 15 Apr 2010

    Fingerprint Dive into the research topics of 'Carbimazole-induced agranulocytosis: Does antineutrophil cytoplasmic antibody have a role?'. Together they form a unique fingerprint.

  • Cite this